Hail, Ward
- When
- April 16, 1:00 PM CST
- Where
- Ward County, Surrey
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 48.233, -101.133
Hail covered the ground accumulating around 2 inches in depth.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 16, 12:15 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 115 PM CDT TUE APR 16 2002 MAJOR SURFACE LOW WILL CONTINUE MOVING TOWARD NORTHERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. ASSOCIATED THUNDERSTORMS WILL PUSH EASTWARD FROM A MINOT/BISMARCK LINE DURING THE EVENING HOURS...EXITING THE EXTREME EASTERN PART OF OUR FORECAST AREA (JMS AND SOUTH) BY MIDNIGHT. SEVERE POTENTIAL WILL LINGER IN THE JAMESTOWN AREA THROUGH 6 PM...AS THE WARM SECTOR HAS NOW WRAPPED NORTHWESTWARD INTO THAT AREA. THE OTHER HALF OF THE SYSTEM POSES A THREAT OF SOME WET SNOW TONIGHT OVER THE FAR NORTHWEST AND FAR NORTH CENTRAL PARTS OF THE STATE. CURRENTLY RAIN IS FALLING IN THIS AREA AND DEWPOINTS ARE IN THE UPPER 30S. HOWEVER LARGE SCALE ASCENT AND UPSTREAM CONVECTION MAY BE ENOUGH TO COOL THE AIR COLUMN DOWN ENOUGH FOR SOME WET SNOW. I WILL HANDLE THIS FEATURE WITH A STATEMENT...AS SNOWFALL AMOUNTS LOOK TO BE UNDER 3 INCHES...AND WILL COVER A SMALL AREA. THE NEXT BIG LOW WILL THREATEN OUR REGION WEDNESDAY NIGHT AND THURSDAY. THERE WILL BE A GREATER RISK OF SNOW NORTH AND NORTHWEST OF THIS LOW AS COLDER AIR WILL BE IN PLACE TO THE NORTH OF THE SYSTEM...AND THE WARM SECTOR CONVECTION WILL LIE CLOSER TO THIS COLDER AIR. I USED THE ETA FOR THIS SYSTEM AS IT MODELS THE LOW LEVEL COLD AIR FROM CANADA BETTER THAN THE WARMER AND LOWER RESOLUTION AVN MODEL. .BIS...NONE. RS LEBLANG
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-162200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 416 AM CDT TUE APR 16 2002 ...THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA TODAY AND SEVERE WEATHER SPOTTERS MAY BE NEEDED... A LOW PRESSURE SYSTEM IN SOUTH CENTRAL SOUTH DAKOTA THIS MORNING WILL MOVE NORTHEAST ACROSS SOUTHEAST NORTH DAKOTA AND INTO NORTHWEST MINNESOTA BY MIDNIGHT. WARM TEMPERATURES COMBINED WITH ABUNDANT MOISTURE SOUTH AND EAST OF THE LOW WILL CAUSE THUNDERSTORMS... WHICH COULD BECOME SEVERE. THE BEST CHANCE OF SEVERE WEATHER WILL BE IN THE JAMESTOWN TO ELLENDALE AREAS...BUT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER AS FAR WEST AS BISMARCK. IN ADDITION...THE LOW HAS PRODUCED RAIN AND SNOW IN EASTERN MONTANA AND THE NORTHWEST CORNER OF NORTH DAKOTA. THE RAIN AND SNOW WILL SPREAD ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA TODAY...THEN MOVE NORTHEAST OUT OF THE STATE THIS EVENING. 1 TO 2 INCHES OF SNOW IS POSSIBLE IN PARTS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA. ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL BE BORDERLINE FOR THE FORMATION OF SNOW....AND...DEPENDING UPON THE PATH OF THIS SYSTEM...WESTERN AND CENTRAL NORTH DAKOTA WILL EITHER GET RAIN...OR 1 TO 3 INCHES OF NEW SNOW.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Hail covered the ground accumulating around 2 inches in depth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5290266.